Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Amitriptyline & Effexor


  • Please log in to reply
8 replies to this topic

#1 claire158

claire158

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,519 posts
  • Location:UK

Posted 04 January 2008 - 12:34 PM

I have today been prescribed effexor to take along side my amitriptyline. One I should take in the morning and the other in the evening.

Just wondering if anyone else has had this combination before? And if it helped at all?

I tried numerous different ones but hate starting something new for fear of SEs.

Please share any experiences with either/both.......

Interested Claire
" A friend is someone who reaches for your hand but touches your heart"

#2 firelizardee

firelizardee

    Lifetime Platinum Mermber

  • Premium Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,781 posts
  • Gender:Female
  • Location:Scotland

Posted 04 January 2008 - 12:52 PM

Claire
I haven't heard of anyone else taking this combination. The drug interaction checker i used recommended caution in using both these together. You need to be especially aware of possible side effects especialy when upping the dose.

I hope that you will be seeing your dr regularly.

I didn't suffer too much from side effects when starting Efexor. You may get some of the following: queasy stomach for a few days (off my food a bit), dry mouth, bit headachy, a bit light sensitive for a wee while, felt a bit odd (spacey - only lasted a few hours), problems sleeping. Others you might get are: constipation (watch what you eat - plenty of fruit and fibre). Once you up the doseage of efexor you might get some twiches in the arms and legs but they wont' last long (if they do then talk to your dr), vivid dreams, and/or night sweating (does go away).

Do watch for side effects and if you think that anything is troublesome or you are worried don't hesitate to contact your dr. Some GP surgeries allow telephone advice and of course there is the NHS 24.

Please don't worry too much, as worrying can be worse than the side effects.

If I were you I'd take the Efexor in the morning as I was told its an alerting drug and may affect your sleep.

Take care and all the best.

Eileen
Take care
Firelizardee

"Eat a live frog before breakfast and nothing worse will happen to you all day"
"Only Robinson Crusoe can get things done by Friday!"

Posted ImagePosted Image


Suicide help on DF

UK help for people who are suicidal

I am not a medical professional, when I reply to posts I do so basing my reply on personal experience or a wish to support the poster.

#3 claire158

claire158

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,519 posts
  • Location:UK

Posted 04 January 2008 - 01:04 PM

Hi,

Thanks for the reply.

I'm just worried because I don't have any faith in my doctor, he was just throwing Ads in my face to shut me up. It didn't even sound like he knew what he was talking about.
I have never come across this combination before so thought I would ask just in case. I've had bad SEs with others before and I know it's not pretty so am really hoping I don't experience any with this. One can hope I suppose.

Thanks anyway
Claire
" A friend is someone who reaches for your hand but touches your heart"

#4 Haywire

Haywire

    Junior Member

  • Junior Member
  • PipPip
  • 68 posts
  • Gender:Female
  • Location:USA

Posted 04 January 2008 - 01:07 PM

Claire: I take 1 Effexor in the morning (75mg) and 1 Restoril (30mg) in the evening to help with sleep. I have been on this combination for about a year now. I don't have side effects but I do have night sweats as well as in the daytime. I believe the sweats are due to menopause, as they didn't start up till around September of this past year.

When I first started out on Effexor I took one 37.5 mg a day. It was upped to 75mg a day 3 months later.

Good Luck with your new meds.

Haywire
It's time to wake up...

#5 firelizardee

firelizardee

    Lifetime Platinum Mermber

  • Premium Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,781 posts
  • Gender:Female
  • Location:Scotland

Posted 04 January 2008 - 06:01 PM

claire
its up to you but maybe you'd want to start on taking one of the meds for at least a few weeks and see how you get on with that and then once your body has got used to the med, take the other med. That way you'll be able to see/feel which med it is that is giving you the side effects. Just an idea, cos if you start them both at the same time, you wont' know which is giving your the SEs. Just my thought.

Eileen
Take care
Firelizardee

"Eat a live frog before breakfast and nothing worse will happen to you all day"
"Only Robinson Crusoe can get things done by Friday!"

Posted ImagePosted Image


Suicide help on DF

UK help for people who are suicidal

I am not a medical professional, when I reply to posts I do so basing my reply on personal experience or a wish to support the poster.

#6 kirkwuk

kirkwuk

    Member

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,146 posts
  • Location:North West England

Posted 27 April 2008 - 04:32 AM

Claire,

I'd be interested to know if this worked for you at all?

I am on Amitriptyline and have seen some improvement in sleep but I am still miserable. Now I am returning to work full-time I'd like to think I'm not going to be depressed so am wondering about a combination (NOT Effexor as this half-killed me).

Edited by kirkwuk, 27 April 2008 - 04:34 AM.

Beating depression since 2007

#7 mesofakingweird

mesofakingweird

    Newbie

  • Newbie
  • Pip
  • 9 posts

Posted 19 May 2008 - 09:25 AM

better late than never, huh?

I take 300 mg Effexor XL in the mornings and 50mg elavil at night (along with 3 mg lunesta & 1 mg requip)
I love it! My sleep has improved tremendously even tho once I am out - I am out. At first I would wake up kinda groggy but that seems to have gone away most of the time.

I also take 2400mg of neurontin daily

I have been on this regimen for 6 months now & feel pretty good (except for the social anxiety)

Hope this helps you!
weird

#8 Andralynn

Andralynn

    Just Registered

  • Just Registered
  • 1 posts

Posted 24 January 2009 - 02:25 PM

I have today been prescribed effexor to take along side my amitriptyline. One I should take in the morning and the other in the evening.

Just wondering if anyone else has had this combination before? And if it helped at all?

I tried numerous different ones but hate starting something new for fear of SEs.

Please share any experiences with either/both.......

Interested Claire



Hi Claire!

I am currently taking 225mg Effexor and 25mg Amitriptyline (Elavil) at bedtime. Mine is for chronic pain though, not necessarily depression (though that's what it was originally designed for).

I havn't noticed any side effects taking both except drowsiness and a better ability to sleep (and some really neat dreams). So make sure you take it at bedtime haha (:

Andrea

#9 chris852

chris852

    Just Registered

  • Just Registered
  • 1 posts

Posted 02 April 2010 - 09:24 AM

It's been a while since someone has given feedback on their response to this regimen so I thought I might share my current concoction.

I am on Efexor 150mg (Mornings), Xanax 1mg 'as needed' - which means about 3 a day, Remeron 30mg before bed, and Melatonin 3mg before bed. So quite the combination, actually I feel very good of late and my generalised and social anxiety has improved greatly - though that being said, I have been having very bad sleep of late, waking up hourly from bizarre and unpleasant dreams and quickly returning to a dream state to another bizarre dream, so my sleep performance has dropped considerably which up until now Remeron was keeping under bay. The Remeron still helps get me to sleep but the constant awakening is very frustrating so my Psychiatrist as added Amitriptyline 10mg before bed in addition to all that I am currently taking. He said at doses between 10mg to 25mg, it has very little therapeutic effect (other than it's sedating effect) and should not interact adversely with the Efexor.

I will keep you updated if anyone is interested in my progress.

Edited by chris852, 02 April 2010 - 09:24 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users